MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2018.If implanted, give date: unknown if the lens was implanted.If explanted, give date: unknown if the lens was implanted and therefore unknown if explanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (model pcb00) was defective.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 10/9/2018.Device returned to manufacturer? yes.Device evaluation: sample was received, but pcb00 product was not received in its original package.Visual inspection using magnification was performed on the returned sample: the plunger and pushrod were observed in advanced position.Residues of viscoelastic material was observed on cartridge.The cartridge tip was observed deformed and cracked.The lens was also observed damaged and stuck at the cartridge tip section.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported was verified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION
santa ana CA
MDR Report Key7913530
Report Number2648035-2018-01264
Device Sequence Number10995550
Product Code HQL
UDI-Device Identifier05050474558021
UDI-Public(01)05050474558021(17)210522
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/03/2018
10/25/2020
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/26/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005